MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI STERNAL LOCKING STAR PLATE- 12 HOLES; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI STERNAL LOCKING STAR PLATE- 12 HOLES; PLATE, FIXATION, BONE
Model Number 460.036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event reported as 2018, exact date is not known.Additional product codes: hwc, jdq.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on an unknown date in 2018, a piece of a titanium sternal locking star plate broke off while being bent by two (2) universal bending pliers.It is unknown if there was a surgical delay.Procedure and patient outcomes are unknown.Concomitant devices: universal bending pliers (part 391.963.96, lot number unknown, quantity 2).This report is for one (1) sternal locking star plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: device history record (dhr) review for top level assembly part#460.036 lot#4309446 manufacturing location: synthes monument released to warehouse date: 21.Aug.2001.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.12 hole slot component part# 460.036.1 lot# 4286494.The material was determined to be conforming with no relevant nonconformances at the time of manufacture based on review of the raw material dhr.12 hole tab component part# 460.036.2 lot# 4290900: the material was determined to be conforming with no relevant nonconformances at the time of manufacture based on review of the raw material dhr.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No relevant ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was conducted.Visual inspection: upon inspection the complaint condition was confirmed as two of the outer plate holes of the tab half of the returned 12 hole plate.The received condition does agree with the complaint description.The reported complaint description indicated that the plate broke during contouring.Dimensional inspection per relevant drawing: outer plate hole thickness specification: 1.6mm ± 0.1.Document/specification review: relevant drawings were reviewed, and no product design issues or discrepancies were observed.Material review or hardness review: dhr review indicated that the returned plate was manufactured with a conforming raw material composition.Investigation conclusion: this complaint is confirmed.The reported complaint description indicated that the plate broke during contouring.It is possible that the user used excessive force or bent the plate excessively, which could have contributed to the complaint condition.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI STERNAL LOCKING STAR PLATE- 12 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7932322
Report Number2939274-2018-54140
Device Sequence Number11112654
Product Code HRS
UDI-Device Identifier10887587055121
UDI-Public(01)10887587055121
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093772
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number460.036
Device Catalogue Number460.036
Device Lot Number4309446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date10/31/2018
Patient Sequence Number1
Patient Age72 YR